MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EKOSONIC ENDOVASCULAR DEVICE, 135X50CM; CATHETER, CONTINUOUS FLUSH

BOSTON SCIENTIFIC CORPORATION EKOSONIC ENDOVASCULAR DEVICE, 135X50CM; CATHETER, CONTINUOUS FLUSH
Model Number 500-56150
Medical Device Problem Codes Leak/Splash (1354); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/04/2024
Type of Reportable Event Malfunction
Event or Problem Description
Reportable based on device analysis completed on 23jul2024.A 135x50cm ekosonic endovascular device was selected for use.It was observed that the coolant luer was cracked and leaking.A second catheter was used to complete the procedure.No patient complications were reported.However, device analysis revealed that the drug luer was also cracked and leaking.
 
Additional Manufacturer Narrative
Device eval by manufacturer: the ekosonic endovascular device was returned for analysis.Microscopic visual inspection of the infusion catheter showed that both the drug and the coolant luers displayed cracking.The device was tested using a syringe filled with water to flush the line.During the line flush, the drug and coolant luers began to leak.It was noticed that the device leaked from the crack on the drug and coolant luers.The reported event of leak was confirmed.

Brand Name
EKOSONIC ENDOVASCULAR DEVICE, 135X50CM
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key20006374
Report Number2124215-2024-51059
Device Sequence Number17922976
Product Code KRA
UDI-Device Identifier00858593006318
UDI-Public00858593006318
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K213422
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2026
Device Model Number500-56150
Device Catalogue Number500-56150
Device Lot Number8035745151
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/08/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/23/2024
Initial Report FDA Received Date08/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown